Wildfire, Dallam
- When
- March 14, 12:00 PM CST to March 15, 2:00 AM CST
- Where
- Dallam forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.278, -102.602 (the zone’s center; the record gives no point)
A wildfire three miles northeast of Texline was started by a drilling crew cooking on a grill. The wildfire was mapped on a GPS unit and burned one thousand five hundred and twenty-eight point ninety acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A wildfire three miles northeast of Texline was started by a drilling crew cooking on a grill. The wildfire was mapped on a GPS unit and burned one thousand five hundred and twenty-eight point ninety acres.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Mar 14, 5:45 AM CST, 6 hours 15 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 645 AM CDT WED MAR 14 2007 .AVIATION... SURFACE WINDS HAVE BECOME SOUTHWESTERLY AND WILL CONTINUE TO VEER AROUND TO THE NORTH BY THIS AFTERNOON. KDHT AND KGUY COULD SEE WIND SPEEDS APPROACH 15 KTS OUT OF THE NORTH THIS AFTERNOON...BUT WINDS AT KAMA SHOULD STAY BELOW THAT. VFR CONDITIONS WILL CONTINUE. JORDAN && .PREV DISCUSSION... /ISSUED 403 AM CDT WED MAR 14 2007/ DISCUSSION... A TROUGH WILL ENTER THE AREA THIS MORNING AND PRODUCE A WINDSHIFT JUST AFTER DAYBREAK. THE GFS BRINGS ANOTHER TROUGH INTO THE CWA THURSDAY AND BREAKS OUT PRECIPITATION MAINLY OVERNIGHT INTO EARLY FRIDAY MORNING. THE MODELS DO NOT AGREE WITH STARTING PRECIPITATION THURSDAY AFTERNOON. DID NOT MAKE ANY CHANGES THERE. A RIDGING PATTERN TAKES CONTROL FOR NEXT WEEKEND AND RESULTS IN A WARM UP. THE SURFACE PRESSURE GRADIENT TIGHTENS SOMEWHAT WITH THE PATTERN SHIFT ON SATURDAY BUT DID NOT SEE ANY NEED TO GO WINDY AT THIS TIME. AT THE SAME TIME...TROUGHING OCCURS ALONG THE WEST COAST WITH SEVERAL DISTURBANCES BEGINNING TO MOVE THROUGH THE FLOW. THE STRONGEST SYSTEM IN THE FLOW MOVES OVER THE PANHANDLES LATE MONDAY. AT THE SAME TIME...THE COLD AIR MASS SETTLING OVER THE EASTERN US BRUSHES THE PANHANDLES AND MAY SET THE STAGE FOR PRECIPITATION EARLY NEXT WEEK. FOR NOW...WILL GO WITH THE CURRENT POP STRUCTURE. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 17/21
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT WED MAR 14 2007 OKZ001>003-TXZ001>020-151100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT WED MAR 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GOEHRING
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 19296.